MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX RX25 OXYGENATOR/RESERVOIR (LF PORT); OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX RX25 OXYGENATOR/RESERVOIR (LF PORT); OXYGENATOR, CARDIOPULMONARY BYPASS
Catalog Number CX*RX25RW
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2022
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that at the time of priming the oxygenator with crystalloid fluid, the air bubbles were consistently seen over the membrane of the rx25 oxygenator even after priming and recirculating it for the significant time.The bubbles kept arising from the bottom of the oxy travelling to the top and eventually entering the arterial line of the circuit.However, it was observed that the bubbles were formed when the pump was suddenly stopped and with gradual reduction of the pump speed, bubbles were not observed.The oxygenator was replaced with new rx25 oxygenator.The patient was not harmed.
 
Additional Manufacturer Narrative
Patient identifier - requested, not provided, date of birth - requested, not provided, patient sex: requested, not provided, ethnicity - requested, not provided, race: requested, not provided , implanted date: device was not implanted, explanted date: device was not explanted.The actual sample has not been received by (b)(4) factory yet.This is the initial report based on a review of the relevant records as follows.Review of the manufacturing record and the product release decision control sheet of the actual product confirmed that there were not any indications of anomaly in them.A search of the complaint file found no other similar report with the involved product code/lot# combination.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.(b)(4).
 
Additional Manufacturer Narrative
This report is being submitted as follow-up no.1 to provide the completed investigation results.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.Review of the manufacturing record and the shipping inspection record of the actual product confirmed that there was not any anomaly in them.A search of the complaint file found no other similar report for the involved product code/lot number combination.Based on the investigation result, no anomaly was found in the manufacturing record and the shipping inspection record.As an occurrence situation, it was described in the reported issue that "the bubbles were formed when the pump was suddenly stopped".Therefore, as the cause of occurrence, it was inferred that when the pump was suddenly stopped, the inside of oxygenator became negative pressure and air was drawn in through the fiber.However, since the actual product could not be confirmed, it was not possible to clarify the cause of this complaint.Relevant ifu (instructions for use) reference: do not obstruct gas outlet port.Avoid buildup of excess pressure in the gas phase to prevent gaseous emboli entering the blood phase.(warnings).Pressure in the blood phase should always be higher than that in the gas phase to prevent gaseous emboli entering the blood phase.(warnings).The gas flow rate should not exceed 20l/min.Excessive gas flow rate will bring about pressure increase in the gas phase, allowing gaseous emboli to enter the blood phase.(warnings).During recirculation, do not use pulsatile flow and do not stop the blood pump suddenly as these actions may cause gaseous emboli to enter the blood phase from the gas phase due to inertia force.(warnings).To prevent gaseous emboli from entering the blood phase, make sure that the arterial pump flow rate always exceeds the flow rate of the cardioplegia line.The blood flow rate of the cardioplegia line should not exceed 1l/min.(warnings).Minimum operating volume in the reservoir is 200ml.Set appropriate blood storage level, relative to venous flow rate, to prevent gaseous emboli passing to patient.(warnings).Recirculate the priming solution at a rate of 4l/min or higher to facilitate air removal.Failure to remove air from the oxygenator may result in serious injury to the patient.(b.Priming procedure caution): ensure that the de-airing process is complete prior to initiating bypass.(c.Initiation of bypass caution).

Brand Name
CAPIOX RX25 OXYGENATOR/RESERVOIR (LF PORT)
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
stephanie handy
reg. no. 2243441
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key14498627
Report Number9681834-2022-00095
Device Sequence Number5579293
Product Code DTZ
UDI-Device Identifier04987350769572
UDI-Public04987350769572
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K040210
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Catalogue NumberCX*RX25RW
Device Lot Number211102
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2022
Supplement Date Received by Manufacturer09/14/2022
Initial Report FDA Received Date05/25/2022
Supplement Report FDA Received Date10/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age53 YR
Patient SexUnknown
Patient Weight85 KG